Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Piecewise Regression

Victor E. McGee and Willard T. Carleton
Journal of the American Statistical Association
Vol. 65, No. 331 (Sep., 1970), pp. 1109-1124
DOI: 10.2307/2284278
Stable URL: http://www.jstor.org/stable/2284278
Page Count: 16
  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
Piecewise Regression
Preview not available

Abstract

A difficult regression parameter estimation problem is posed when the data sample is hypothesized to have been generated by more than a single regression model. To find the best-fitting number and location of underlying regression systems, the investigator must specify both the statistical criterion and the search-estimation procedure to be used. The approach outlined in this article is essentially a wedding of hierarchical clustering and standard regression theory. As the name suggests, piecewise regression may be described as a method of finding that piecewise continuous function which best describes the data sample. Computational procedures and a fully-worked example, together with possible extensions, are provided.

Page Thumbnails

  • Thumbnail: Page 
1109
    1109
  • Thumbnail: Page 
1110
    1110
  • Thumbnail: Page 
1111
    1111
  • Thumbnail: Page 
1112
    1112
  • Thumbnail: Page 
1113
    1113
  • Thumbnail: Page 
1114
    1114
  • Thumbnail: Page 
1115
    1115
  • Thumbnail: Page 
1116
    1116
  • Thumbnail: Page 
1117
    1117
  • Thumbnail: Page 
1118
    1118
  • Thumbnail: Page 
1119
    1119
  • Thumbnail: Page 
1120
    1120
  • Thumbnail: Page 
1121
    1121
  • Thumbnail: Page 
1122
    1122
  • Thumbnail: Page 
1123
    1123
  • Thumbnail: Page 
1124
    1124